Kansas, 2006

Hail in Kansas, July 11, 2006

July 11, 2006 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 11, 2:04 PM MST, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 11, 2:04 PM MST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
304 PM MDT TUE JUL 11 2006

.DISCUSSION...FORECAST CHALLENGES WILL INCLUDE THE POSSIBILITY OF
AFTERNOON AND EVENING THUNDERSTORMS TODAY AND TOMORROW. HOT
TEMPERATURES FROM THE LATTER PART OF THE WEEK THROUGH THE
BEGINNING OF NEXT WEEK ARE ALSO NOTEWORTY.

HAVE GONE WITH A GFS/NAM COMPROMISE...LEANING MORE TOWARDS THE
HIGHER POPS AND WARMER TEMPERATURES OF THE NAM IN THE SHORT TERM.

FORECAST THINKING IS SIMILAR TO YESTERDAY IN THAT A COUPLE WAVES
MOVING THROUGH THE UPPER FLOW COULD HELP INITIATE SCATTERED
THUNDERSTORMS AGAIN WEDNESDAY AFTERNOON AND EVENING. AFTER
WEDNESDAY...THE ATMOSPHERE DRIES CONSIDERABLY AS THE RIDGE BEGINS
TO BUILD OVER THE HIGH PLAINS THROUGH THE END OF THE WEEK AND INTO
THE WEEKEND. ALTHOUGH HIGH TEMPERATURES ARE EXPECTED TO RISE INTO
THE LOWER HUNDREDS ACROSS PORTIONS OF THE TRI-STATE REGION DURING
THE TIME...RECORD HIGH TEMPERATURES ARE NOT EXPECTED.
ALSO...OVERNIGHT LOW TEMPERATURES SHOULD RECOVER FAIRLY WELL INTO
THE 65 TO 70 DEGREE RANGE.

HAVE GONE DRY AGAIN FROM THURSDAY THROUGH THE REMAINDER OF THE
FORECAST PERIOD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

LOCKHART
Hazardous weather outlook, Jul 11, 9:46 AM MST, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1046 AM MDT TUE JUL 11 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1146 AM CDT TUE JUL 11 2006 /1046 AM MDT TUE JUL 11 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON THROUGH EARLY
EVENING ALONG AND WEST OF A WIND SHIFT LINE EXTENDING FROM ROUGHLY
YUMA COLORADO TO COLBY AND GOVE KANSAS. THE WIND PROFILE HAS
IMPROVED TODAY WITH SOUTHEASTERLY WINDS AT THE SURFACE BECOMING
NORTHWESTERLY IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE.
THUNDERSTORMS THAT DO DEVELOP MAY ROTATE GIVEN THE BETTER WIND
SHEAR. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE
HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TRI-STATE AREA
WEDNESDAY AND THURSDAY AS UPPER LEVEL DISTURBANCES MOVE INTO THE
AREA FROM THE WEST. SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY
AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREAT. LOCALLY HEAVY RAIN IS POSSIBLE AND COULD CREATE A
HEIGHTENED THREAT FOR FLOODING...ESPECIALLY IN AREAS THAT RECEIVED
HEAVY RAINFALL THE PAST FEW DAYS.

FOR FRIDAY THROUGH MONDAY AN UPPER LEVEL RIDGE OF HIGH PRESSURE
WILL DOMINATE THE WEATHER PICTURE BRINGING TEMPERATURES CLOSE TO
OR EXCEEDING 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

DDT/LAMMERS

In the hours before

Local storm report, Jul 11, 3:09 PM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
409 PM MDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             7 SSE EDSON             39.24N 101.49W
07/11/2006  E1.00 INCH       SHERMAN            KS   TRAINED SPOTTER

            HAIL COVERED THE GROUND...60 MPH WIND GUSTS

&&

SBLAIR
Local storm report, Jul 11, 3:27 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
427 PM MDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             13 S EDSON              39.14N 101.54W
07/11/2006  E0.75 INCH       SHERMAN            KS   PUBLIC

&&

SBLAIR
Special weather statement, Jul 11, 3:35 PM MST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
435 PM MDT TUE JUL 11 2006

KSZ027-028-112300-
LOGAN-WALLACE-
435 PM MDT TUE JUL 11 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND WALLACE
COUNTY IN WEST CENTRAL KANSAS...

AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF WINONA...OR 20 MILES NORTHEAST
OF SHARON SPRINGS...AND MOVING SOUTH AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

STASSER
Local storm report, Jul 11, 4:04 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
504 PM MDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             8 SW WINONA             38.98N 101.35W
07/11/2006  E0.75 INCH       LOGAN              KS   PUBLIC

0456 PM     HAIL             13 SW WINONA            38.93N 101.42W
07/11/2006  E1.00 INCH       LOGAN              KS   PUBLIC

            QUARTER SIZE HAIL ALONG HIGHWAY 40. 60 MPH WIND GUSTS
            ALSO PRESENT.

&&

SBLAIR
Local storm report, Jul 11, 4:24 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
524 PM MDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             13 WNW RUSSELL SPRINGS  38.98N 101.40W
07/11/2006  E1.25 INCH       LOGAN              KS   PUBLIC

&&

SBLAIR
Local storm report, Jul 11, 4:29 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
529 PM MDT TUE JUL 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             15 W RUSSELL SPRINGS    38.91N 101.45W
07/11/2006  E0.88 INCH       LOGAN              KS   PUBLIC

&&

SBLAIR

The radar

The Grand Island radar (KUEX), 127 km away, was scanning. The volume nearest the first event began at 23:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Norton

When
July 11, 4:35 PM MST
Where
Norton County, 5 mi NE of Norton
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.883, -99.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524544.